Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Does zoloft side effect cause anxiety?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
My 29 yo son is having acute anxiety. He is taking prilosec for heartburn caused by this. He has been put on a beta blocker also. (Been on that about a month). THey prescribed zoloft. He tried taking it about a week ago and had terrible symptoms of anxiety. He only took it the one time. He went to the er with an anxiety attack two nights ago and they prescribed Lorazepam for the acute anxiety. He tried the zoloft about 8 pm last night. He has been up with anxiety symptoms all night and so ow I gave him the Lorazepam. He is very worried about side effects.
Posted Sat, 21 Dec 2013 in Anxiety and Stress
Answered by Dr. Prahlad Duggal 1 hour later
Brief Answer: Talk to ur doc about the side effect monitoring Detailed Answer: Hi, Thanks for the query. Zoloft(Sertraline) is an anti depressant which is used for anxiety disorders. Sertraline affects chemicals in the brain that may become unbalanced and cause depression, panic, anxiety, or obsessive-compulsive symptoms. As your son is taking it under a doctors guidance, there should not be an issue with side effects. Your doctor will be monitoring the effect of drug at regular visits and the family members should also take notice of and report any mood changes to the doctor. A precaution which needs to be taken is that is should not be taken in association with a MAO inhibitors and there should be a gap of at least 14 days between the two. Lorazepam is also used in anxiety disorders and has a calming effect. So, please go ahead with the treatment as advised by your doctor and have a discussion with him/her about the possible side effects which family members can observe and report and this helps immensely. Also family and peer support is very much required for patients with anxiety and there is a good role of psychotherapy also. Do talk to your psychiatrist also about this. Feel free to ask another query. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor